Pacific Journal of Mathematics

Cardinality constraints for pseudocompact and for totally dense subgroups of compact topological groups.

W. W. Comfort and Lewis C. Robertson

Article information

Source
Pacific J. Math., Volume 119, Number 2 (1985), 265-285.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102706155

Mathematical Reviews number (MathSciNet)
MR803119

Zentralblatt MATH identifier
0592.22005

Subjects
Primary: 22A05: Structure of general topological groups
Secondary: 54H99: None of the above, but in this section

Citation

Comfort, W. W.; Robertson, Lewis C. Cardinality constraints for pseudocompact and for totally dense subgroups of compact topological groups. Pacific J. Math. 119 (1985), no. 2, 265--285. https://projecteuclid.org/euclid.pjm/1102706155


Export citation

References

  • [I] Heinz Bachmann, Transfinie Zahlen, Second Edition, Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 1, Springer-Verlag, Berlin-Heidelberg-New York, 1967.
  • [2] R. W. Bagley, E. H. Connell, and J. D. McKnight, Jr., On properties characterizing pseudo-compactspaces,Proc. Amer. Math. Soc, 9 (1958), 500-506.
  • [3] Bohuslav Balcar and Frantisek Franek, Independent families in complete Boolean algebras, Trans. Amer. Math. Soc, 274 (1982), 607-618.
  • [4] F. S. Cater, Paul Erds and Fred Galvin, On the density of -box products, General Topology and its Appl., 9 (1978), 307-312.
  • [5] W. W. Comfort, Topological groups. In: Handbook of General Topology, edited by Kenneth Kunen and Jerry Vaughan, pp. 1143-1263. North-Holland Publ. Co., Inc., Amsterdam, 1984.
  • [6] W. W. Comfort and Douglass L. Grant, Cardinal invariants,pseudocompactnessand minimality: some recent advances in the topological theory of topologicalgroups, Topology Proceedings, 6 (1981), 227-265.
  • [7] W. W. Comfort and G. L. Itzkowitz, Density character in topological groups, Mathematische Annalen, 226 (1977), 223-227.
  • [8] W. W. Comfort and S. Negrepontis, Homeomorphs of three subspaces ofN\N, Math. Zeitschrift, 107 (1968), 53-58.
  • [9] W. W. Comfort and S. Negrepontis, The Theory of Ultra/liters, Grundlehren der mathematischen Wissenschaften vol. 211, Springer-Verlag, Berlin-Heidelberg-New York, 1974.
  • [10] W. W. Comfort and Lewis C. Robertson, Compact groups:finer topologiesand small dense subgroups,Abstracts Amer. Math. Soc, 2 (1981), 428 [Abstract 788-22-90].
  • [II] W. W. Comfort and Kenneth A. Ross, Pseudocompactness and uniform continuity in topologicalgroups,Pacific J. Math., 16 (1966), 483-496.
  • [12] W. W. Comfort and Victor Saks, Countablycompactgroups and finest totally bounded topologies,Pacific J. Math., 49 (1973), 33-44.
  • [13] W. W. Comfort and T. Soundararajan, Pseudocompactgroup topologiesand totally dense subgroups,Pacific J. Math., 100 (1982), 61-84.
  • [14] Keith I. Devlin and R. B. Jensen, Marginalia to a theorem of Silver. In: Proc. International Summer Institute and Logic Colloquium (Kiel, 1974), Lecture Notes in Mathematics no. 499, pp. 115-142, Springer-Verlag, Berlin-Heidelberg-New York, 1975.
  • [15] Eric K. van Douwen, Homogeneity of G if G is a topological group, Colloq. Math., 41 (1979), 193-199.
  • [16] Eric K. van Douwen, The weight of a pseudocompact (homogeneous) space whose cardinality has countable cofinality,Proc. Amer. Math. Soc, 80 (1980), 678-682.
  • [17] William B. Easton, Powersof the regularcardinals,Annals of Math. Logic, 1 (1970), 139-178.
  • [18] Ryszard Engelking, General Topology, Polska Akademia Nauk, Monographic Matematyczne volume 60. Panstwowe Wydawnictwo Naukowe--Polish Scientific Publishers, Warszawa, 1977.
  • [19] J. Gerlits, On subspacesof dyadic compacta, Studia Scientarum Math. Hungarica, 11 (1976), 115-120.
  • [20] J. Gerlits, Continuousfunctions on products of topologicalspaces, Fundamenta Math., 106 (1980), 67-75.
  • [21] J. Gerlits, On a generalization of dyadicity, Studia Scientarum Math. Hungarica, 13 (1978/81), 1-17.
  • [22] Leonard Gillman and Meyer Jerison, Rings of Continuous Functions,D. Van Nostrand Co., Inc. Princeton-Toronto-London-New York, 1960.
  • [23] D. L. Grant, Topological groups which satisfy an open mapping theorem, Pacific J. Math., 68 (1977), 411-423.
  • [24] D. L. Grant, Arbitrary powers of the roots of unity are minimal Hausdorff topological groups, Topology Proceedings, 4 (1979), 103-108.
  • [25] Paul R. Halmos, Measure Theory, D. Van Nostrand Co., Inc. New York, 1950.
  • [26] S. Hartman and A. Hulanicki, Sur les ensembles denses de puissance minimum dans les groupes topologiques, Colloquium Math., 6 (1958), 187-191.
  • [27] Edwin Hewitt, Rings of real-valuedcontinuousfunctions I, Trans. Amer. Math. Soc, 64 (1948), 45-99.
  • [28] Edwin Hewitt and Kenneth A. Ross, Abstract Harmonic Analysis, Volume I, Grund- lehren der math. Wissenschaften volume 115, Springer-Verlag, Berlin-Gttingen- Heidelberg, 1963.
  • [29] Edwin Hewitt and Kenneth A. Ross, Abstract Harmonic Analysis. Volume II. Grundlehren der math. Wissen- schaften volume 152, Springer-Verlag, New York-Heidelberg-Berlin, 1970.
  • [30] G. Hochschild, The Structure of Lie Groups, Holden-Day, Inc. San Francisco- London-Amsterdam, 1965.
  • [31] Gerald L. Itzkowitz, Extensions of Haar measure for compact connected Abelian groups, Bull. Amer. Math. Soc, 71 (1965), 152-156.
  • [32] Gerald L. Itzkowitz, Extensions of Haar measure for compact connected Abelian groups, Indag. Math., 27 (1965), 190-207.
  • [33] Gerald L. Itzkowitz, On the density character of compact topological groups, Fundamenta Math., 75 (1972), 201-203.
  • [34] L. N. Ivanovski, On a hypothesis of P. S. Alexandroff, Doklady Akad. Nauk SSSR N.S., 123 (1958), 785-786.
  • [35] Thomas Jech, Set Theory, Academic Press, New York-London, 1978.
  • [36] I. Juhasz, Cardinal Functions in Topology--Ten Years Later, Mathematical Centre Tracts 123. Mathematisch Centrum,Amsterdam, 1980.
  • [37] Shizuo Kakutani, On cardinal numbers related with a compact Abelian group, Proc. Imperial Acad. Tokyo, 19 (1943), 366-372.
  • [38] Shizuo Kakutani and Kunihiko Kodaira, Uber das Haarsche Mass in der lokal bikompakten Gruppe, Proc. Imperial Acad. Tokyo, 20 (1944), 444-450.
  • [39] M. A. Khan, The existence of totally dense subgroups in LCA groups, Pacific J. Math., 112 (1984), 383-390.
  • [40] J. Knig, Zum Kontinuumproblem, Mathematische Annalen, 60 (1904), 177-180.
  • [41] V. Kuz'minov, On a hypothesis of P. S. Alexandroff in the theory of topological groups, Doklady Akad. Nauk SSSR N.S., 125 (1959), 727-729.
  • [42] Menachem Magidor, On the singular cardinalsproblem I, Israel J. Math., 28 (1977), 1-31.
  • [43] Menachem Magidor, On the singular cardinalsproblem II, Annals, of Math., 106 (1977), 517-547.
  • [44] Victor Saks, Ultrafilter invariants in topologicalspaces, Trans. Amer. Math. Soc, 241 (1978), 79-97.
  • [45] B. E. Sapirovski, On imbedding extremally disconnected spaces in compact Hausdorff spaces, b-points and weight of pointwise normal spaces, Doklady Akad. Nauk SSSR, 223 (1975), 1083-1086. [In Russian. English translation: Soviet Math. Doklady 16 (1975), 1056-1061.]
  • [46] T. Soundararajan, Totally dense subgroups of topological groups. In: General Topol- ogy and Its Relations to Modern Analysis and Algebra III, Proc (1968) Kanpur Topological Conference, pp. 299-300. Academia Press, Prague, 1971.
  • [47] L. J. Sulley, A Note on B- and Br-complete topological abelian groups, Proc Cam- bridge Phil. Soc, 66 (1969), 275-279.
  • [48] Alfred Tarski, Quelques theoremes sur les alephs, FundamentaMath.,7 (1925), 1-14.
  • [49] N. Th. Varopoulos, A theoremon the continuity of homomorphisms of locallycompact groups, Proc. Cambridge Phil. Soc., 60 (1964), 449-463.
  • [50] N. Ya. Vilenkin, On the dyadicityof the group space of bicompact commutative groups, Uspehi Mat. Nauk N.S., 13:6(84) (1958), 79-8( [In Russian.]
  • [51] J. de Vries, Pseudocompactness and the Stone-Cech compactification for topological groups, Nieuw Archief voor Wiskunde, (3) 23 (1975), 35-48.
  • [52] B. L. van der Waerden, Stetigkeitsstze fur halbeinfache Liesche Gruppen, Math. Zeitschrift, 36 (1933), 780-786.
  • [53] Andre Weil, Sur les Espaces a Structure Uniformeet sur la Topologie Generale,Publ. Math. Univ. Strasbourg. Hermann & Cie., Paris, 1937.
  • [54] Andre Weil, Uintegration dans les Groupes Topologiques et ses Applications, Actualites Scientifiques et Industrielles, Publ. Math. Inst. Strasbourg, Hermann & Cie., Paris, 1951.
  • [55] Robert F. Wheeler, On separablez-filters, General Topology and its AppL, 5 (1975), 333-345.
  • [56] Howard J. Wilcox, Pseudocompactgroups, Pacific J. Math., 19(1966), 365-379.
  • [57] Howard J. Wilcox, Dense subgroups of compact groups, Proc. Amer. Math. Soc,28 (1971), 578-580.